Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Zero-equivalence in function fields defined by algebraic differential equations


Author: John Shackell
Journal: Trans. Amer. Math. Soc. 336 (1993), 151-171
MSC: Primary 12H05; Secondary 13P10
DOI: https://doi.org/10.1090/S0002-9947-1993-1088022-2
MathSciNet review: 1088022
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider function fields obtained as towers over the field of rational functions, each extension being by a solution of an algebraic differential equation. On the assumption that an oracle exists for the constants, we present two algorithms for determining whether a given expression is functionally equivalent to zero in such a field. The first, which uses Gröbner bases, has the advantage of theoretical simplicity, but is liable to involve unnecessary computations. The second method is designed with a view to eliminating these.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12H05, 13P10

Retrieve articles in all journals with MSC: 12H05, 13P10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1088022-2
Keywords: Zero equivalence, functional equivalence, symbolic computation, computer algebra
Article copyright: © Copyright 1993 American Mathematical Society